MAUDE Adverse Event Report: LIFECELL LARGE CURVED SHAPE FOR STRATTICE, BPS (CONTOUR3); MESH, SURGICAL

LIFECELL LARGE CURVED SHAPE FOR STRATTICE, BPS (CONTOUR3); MESH, SURGICAL
Catalog Number CON3006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 04/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qa investigation into lot sp100528 resulted in no remarkable findings including (b)(4) devices distributed with no other complaints and no related processing deviations or nonconformances revealed.Lot sp100528 was processed aseptically, terminally sterilized and met all qc release criteria.Device evaluation: acellular collagen graft layers are seen microscopically, consistent with unincorporated collagenous tissue.Many of the cut sections are flanked on one surface by dense eosinophilic fibrotic capsule, separated from the graft collagen by linear infiltrate of lymphocytes with rare polymorphonuclear leukocytes.The appearance suggests some low-grade host reactivity to the graft.Special stains for trichrome (connective tissue) are densely positive, consistent with collagen and not muscular tissue.Fungal (gridley) and bacterial (b&b) stains are negative for organisms.Elastin stain (vvg) shows minimal elastin fibers, consistent with unincorporated porcine collagen.
 
Event or Problem Description
It was reported that in (b)(6) 2020, patient's right breast became firm.Doctor saw the patient and determined that they had an impending extrusion.Doctor reported that the patient had swelling and erythema of both hands which appeared to resemble raynaud¿s with swelling of the joints of the hand.Rheumatology work up was negative.With this most recent right side explant the patient noted a recurrence of hand swelling within two weeks of the development of the impending extrusion.When the doctor opened the incision there was a non-odorous creamy fluid, no doubt, broken down strattice.They removed the implant and removed as much of the residual intact strattice along the fold.Strattice did not integrate with the patient was noted to be integrated at capsulorrhaphy procedure on (b)(6) 2018.Doctor reported that it seems to be that the strattice "melted" and caused an inflammatory response leading to the loss of breast implant.Affected side is right breast.Affected lot is sp100528.

Brand Name
LARGE CURVED SHAPE FOR STRATTICE, BPS (CONTOUR3)
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key10025066
Report Number1000306051-2020-00024
Device Sequence Number2714770
Product Code FTM
UDI-Device Identifier00818410010294
UDI-Public00818410010294
Combination Product (Y/N)N
Initial Reporter StateNV
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberCON3006
Device Lot NumberSP100528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR